MAUDE Adverse Event Report: MEDTRONIC MEXICO CUSTOM TUBING PACK; TUBING, PUMP, CARDIOPULMONARY BYPASS

MEDTRONIC MEXICO CUSTOM TUBING PACK; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number TL3A08R49
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion: based on the investigation results can be concluded that the following root causes lead to the origination of the failure mode.Complaint is confirmed for component with leakage by the images and videos provided by the customer.After evaluation the cause of this complaint could not be determined.Complaints received from oct-01-2021 through dec 2021 for the same failure mode were reviewed and showed no trends warranting escalation related to this occurrence.Assessment against the medtronic risk management file pfmeca document (b)(4) indicates that the current risk zone does not exceed the risk zone predicted in the product pfmeca; therefore, no capa will be initiated at this time.There were no adverse patient effects as a result of this incidence.Review of the complaint file indicates sufficient information was provided for completion of this investigation.All the personal involved on the manufacturing of this product was notified of this event, medtronic will continue to monitor for future occurrences and trends per trend analysis procedure (sop297).This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of a custom tubing pack, the customer reported that a connector with luer leaked throughout the case.The custom tubing pack specifications show that this connector should be solvent bonded and the customer was skeptical that it was, because it was leaking and after one of the cases that had a leak the perfusionist was able to "push the tubing further onto connector".This connector is on line 7 of the custom tubing pack specifications.The custom pack was used for the entirety of the case.Approximately 50 cc of blood was lost due to the leak.No blood transfusion was required.There was no patient impact associated with this event.

Brand Name
CUSTOM TUBING PACK
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17169740
Report Number9612164-2023-02733
Device Sequence Number15106287
Product Code DWE
UDI-Device Identifier00763000280208
UDI-Public00763000280208
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K171979
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2023
Device Model NumberTL3A08R49
Device Catalogue NumberTL3A08R49
Device Lot Number221720676
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2021
Initial Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown